Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Constant rise in BP after taking metroprolol for a-fib. Had taken metroprolol instead of diliazem due to constricted esophagus. How long will it take to normalize?

Hi, I was in the hospital a few weeks ago with a rapid heartbeat which was a-fib. I saw the cardiologist and he recommended that I take diltiazem 120 mg twice a day and altace 10 mg once a day. I also have high blood pressure and it did keep it under control. I had a problem swallowing the diliazem because I have a constricted esphyagus which I get stretched once a year. When I went to my family doctor she recommended that I switch to metroprolol 25 mg twice a day in place of the diltiazem. That was on a Thursday and by Saturday night I was in the ER with a BP of 293 over 102. I called my cardiologist when I got home and they suggested I go back on the Diltiazem and Altace twice a day and called in 6o mg of diltiazem, 2 tablets twice a day since it is a smaller pill to swalllow. My BP is still running between 150/75 to 175/85. How long will it take for it to get back to a healthy BP?
Asked On : Fri, 29 Jun 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
It can take a couple of weeks, even as long as a month, for changes in blood pressure treatment to take effect. Diltiazem and Altace is certainly a good combination for you and I think you should persist for another week or so and see if the BP settles. It is best not to chop and change BP treatment too quickly. You are taking just 240 mg diltiazem per day. The dose could be increased if needed but you should discuss this with yourCardiologist.
Take care
Answered: Wed, 11 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor